Alert archive / Louisiana / River Flood Warnings in 2008

River Flood Warning 98, NWS Shreveport, LA

September 13, 2008Webster Parish, Louisiana; Columbia County, Arkansas

NWS Shreveport, LA issued this river flood warning at Sep 13, 2008, 9:22 PM CDT for Webster Parish, Louisiana; Columbia County, Arkansas. It took effect at Sep 17, 2008, 7:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 13, 2008, 9:22 PM CDT (02:22 UTC)
In effect from
Sep 17, 2008, 7:00 PM CDT
Expired
Sep 14, 2008, 9:11 AM CDT
In force
Issued by
NWS Shreveport, LA
Flood severity
Minor

Counties Columbia County, AR, Webster Parish, LA

The radar

The Shreveport radar (KSHV), 77 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Bayou Dorcheat near Springhill (SPHL1).

Action stage
10.5 ft
Minor stage
11 ft
Moderate stage
18 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07348700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Sep 13, 7:28 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Sep 13, 7:28 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
728 PM CDT SAT SEP 13 2008

.DISCUSSION...
TORNADO WATCH ADDED TO NORTHCENTRAL LA AND SOUTHCENTRAL AR UNTIL 2 AM.
OVERALL TORNADO RISK LOW BUT CONDITIONS REMAIN FAVORABLE WITH
FEEDER BAND TO SOUTH STILL STREAMING NORTHWARD ACROSS WATCH AREA.
OTHER TORNADO WATCH FOR NORTHERN TIER STILL REMAINS IN EFFECT
UNTIL MIDNIGHT. LOW SIDE TROPICAL STORM FORCE WINDS MAY FALL BELOW
THRESHOLDS LATER IN EVENING. CONTINUE FLOOD WATCH...ALTHOUGH NO CERTAIN
AREA AT HIGH RISK FOR FLOODING AT THIS TIME...MAY BE TOO DIFFICULT
WITH RAINFALL PATTERN TO CANCEL ANY PORTIONS OF AREA ANYTIME SOON./VII/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  85  64  79  58 /  90  20   0   0   0
MLU  74  84  63  79  57 /  90  40   0   0   0
DEQ  72  83  56  80  52 / 100   0   0   0   0
TXK  71  84  60  79  55 / 100   0   0   0   0
ELD  73  83  60  79  55 /  90  30   0   0   0
TYR  71  87  60  80  56 /  60   0   0   0   0
GGG  72  85  60  79  55 /  70   0   0   0   0
LFK  74  88  65  81  58 /  60  30   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...TROPICAL STORM WIND WARNING UNTIL MIDNIGHT CDT TONIGHT FOR THE
     FOLLOWING ZONES: ARZ050-051-059>061-070>072.

     FLASH FLOOD WATCH UNTIL 4 AM CDT SUNDAY FOR THE FOLLOWING ZONES:
     ARZ050-051-059>061-070>073.

     WIND ADVISORY FROM MIDNIGHT TONIGHT TO 7 AM CDT SUNDAY FOR THE
     FOLLOWING ZONES: ARZ050-051-059>061-070>072.

     WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
     ZONES: ARZ073.

LA...TROPICAL STORM WIND WARNING UNTIL MIDNIGHT CDT TONIGHT FOR THE
     FOLLOWING ZONES: LAZ001>003-010.

     FLASH FLOOD WATCH UNTIL 4 AM CDT SUNDAY FOR THE FOLLOWING ZONES:
     LAZ001>006-010>014-017>022.

     WIND ADVISORY FROM MIDNIGHT TONIGHT TO 7 AM CDT SUNDAY FOR THE
     FOLLOWING ZONES: LAZ001>003-010.

     WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
     ZONES: LAZ004>006-011>014-017>022.

OK...TROPICAL STORM WIND WARNING UNTIL MIDNIGHT CDT TONIGHT FOR THE
     FOLLOWING ZONES: OKZ077.

     FLASH FLOOD WATCH UNTIL 4 AM CDT SUNDAY FOR THE FOLLOWING ZONES:
     OKZ077.

     WIND ADVISORY FROM MIDNIGHT TONIGHT TO 7 AM CDT SUNDAY FOR THE
     FOLLOWING ZONES: OKZ077.

TX...TROPICAL STORM WIND WARNING UNTIL MIDNIGHT CDT TONIGHT FOR THE
     FOLLOWING ZONES: TXZ096-097-108>112-124>126-136>138-149>153.

     FLASH FLOOD WATCH UNTIL 4 AM CDT SUNDAY FOR THE FOLLOWING ZONES:
     TXZ096-097-108>112-124>126-136>138-149>153-165>167.

     WIND ADVISORY FROM MIDNIGHT TONIGHT TO 7 AM CDT SUNDAY FOR THE
     FOLLOWING ZONES: TXZ096-097-108>112-124>126-136>138-149>153.

     WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
     ZONES: TXZ165>167.

&&
Hazardous weather outlook, Sep 13, 12:00 PM CDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SAT SEP 13 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-141100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT SAT SEP 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

HURRICANE IKE WILL CONTINUE TO WEAKEN AND MOVE NORTH ACROSS EAST
TEXAS THIS AFTERNOON AND TONIGHT.  IKE WILL FURTHER WEAKEN TO A
TROPICAL STORM EARLY THIS AFTERNOON.  GIVEN THE LARGE WIND FIELD
AROUND THE CENTER OF CIRCULATION...A LARGE AREA OF TROPICAL STORM
FORCE WINDS REMAIN ACROSS MUCH OF EAST TEXAS AND NORTH LOUISIANA THIS
AFTERNOON...WITH SUSTAINED WIND SPEEDS OF 35 TO 45 MPH...WITH
FREQUENT GUSTS POSSIBLY NEARING AS HIGH AS 70 MPH.  WIDESPREAD
TREE...POWER LINE...AND SOME STRUCTURAL DAMAGE WILL BE LIKELY OVER
EAST TEXAS AND NORTH LOUISIANA...GENERALLY ALONG AND SOUTH OF THE
INTERSTATE 20 CORRIDOR.  ISOLATED TORNADOES WILL ALSO BE POSSIBLE
AREAWIDE THIS AFTERNOON NEAR AND EAST OF THE CENTER OF CIRCULATION.
ANY TORNADOES THAT DO SPAWN WILL BE RAIN WRAPPED AND FAST MOVING...
THUS AREA RESIDENTS MAY HAVE VERY LITTLE IF ANY WARNING TO PREPARE
FOR THESE POSSIBILITIES.

IN ADDITION TO THE DAMAGING WIND AND ISOLATED TORNADO THREAT...HEAVY
RAINFALL AND THE POTENTIAL FOR FLASH FLOODING WILL EXIST THIS
AFTERNOON AND TONIGHT OVER ALL OF THE FOUR STATE REGION.  RAINFALL
AMOUNTS OF 2 TO 4 INCHES...WITH ISOLATED AMOUNTS OF UP TO 6 INCHES...
WILL BE POSSIBLE OVER ALL OF EAST TEXAS...SOUTHEAST OKLAHOMA...
ADJACENT SOUTHWEST ARKANSAS...AND WESTERN LOUISIANA. AMOUNTS OF 1 TO
2 INCHES...WITH ISOLATED AMOUNTS OF 4 INCHES...WILL BE POSSIBLE
FARTHER EAST ACROSS SOUTHCENTRAL ARKANSAS AND THE EASTERN SECTIONS OF
NORTHCENTRAL LOUISIANA.

THE DAMAGING WIND...ISOLATED TORNADO...AND HEAVY RAIN THREAT WILL
BEGIN TO DIMINISH LATE TONIGHT AS IKE WEAKENS CONSIDERABLY AS IT
MOVES INTO SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL BE
ONGOING ACROSS SOUTHWEST ARKANSAS...NORTHEAST TEXAS...AND NORTH
LOUISIANA SUNDAY MORNING...ALONG AND AHEAD OF A COLD FRONT WHICH WILL
SHIFT SOUTHEAST INTO THE REGION BEHIND THE REMNANTS OF IKE AS HE
ACCELERATES NORTHEAST INTO THE MID MISSISSIPPI AND OHIO VALLEY.
BRIEF HEAVY RAINFALL AND AN ISOLATED FLASH FLOOD THREAT WILL EXIST
MAINLY OVER PORTIONS OF NORTH LOUISIANA SUNDAY...BUT COOLER AND DRIER
AIR WILL HELP TAPER THESE SHOWERS AND ISOLATED THUNDERSTORMS FROM
NORTHWEST TO SOUTHEAST DURING THE DAY. LOOK FOR ANY RESIDUAL SHOWERS
TO DIMINISH ACROSS NORTH LOUISIANA SUNDAY NIGHT...WITH DRY AND MILD
CONDITIONS EXPECTED THROUGHOUT MUCH OF THIS NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL...WILL BE NEEDED THIS AFTERNOON AND TONIGHT.

44

In the hours before

Local storm report, Sep 13, 4:48 PM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
448 PM CDT SAT SEP 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TROPICAL STORM   BENTON                  32.69N 93.74W
09/13/2008                   BOSSIER            LA   FIRE DEPT/RESCUE

            EMERGENCY MANAGEMENT REPORTS TREES BLOCKING HWY 3 NEAR
            BENTON.

0440 PM     TROPICAL STORM   BENTON                  32.69N 93.74W
09/13/2008                   BOSSIER            LA   FIRE DEPT/RESCUE

            EMERGENCY MANAGEMENT REPORTS A TREE BLOWN DOWN ONTO A
            HOUSE AT HWY 3 AND CRESTWOOD CIRCLE.

&&

18
Local storm report, Sep 13, 5:19 PM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
519 PM CDT SAT SEP 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TROPICAL STORM   WASKOM                  32.48N 94.06W
09/13/2008                   HARRISON           TX   AMATEUR RADIO

            TREES DOWN BLOCKING HWY 80 WITHIN CITY LIMITS.

0436 PM     TROPICAL STORM   MOORINGSPORT            32.68N 93.96W
09/13/2008                   CADDO              LA   AMATEUR RADIO

            TREES DOWN AT THE INTERSECTION OF HWY 1 AND LA 538,
            BLOCKING THE ROADS.

0400 PM     TROPICAL STORM   SHREVEPORT              32.47N 93.80W
09/13/2008                   CADDO              LA   UTILITY COMPANY

            MORE THAN 17,600 WITHOUT POWER ACROSS CADDO AND BOSSIER
            PARISHES AS OF 400 PM CDT.

&&

18
Local storm report, Sep 13, 5:28 PM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
528 PM CDT SAT SEP 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TROPICAL STORM   2 N GREENWOOD           32.47N 93.97W
09/13/2008                   CADDO              LA   AMATEUR RADIO

            TREE BLOCKING HWY 169 NEAR GREENWOOD.

&&

18
Local storm report, Sep 13, 5:37 PM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
537 PM CDT SAT SEP 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TROPICAL STORM   SHREVEPORT              32.47N 93.80W
09/13/2008                   CADDO              LA   FIRE DEPT/RESCUE

            TREE REPORTED FALLEN ON A HOUSE NEAR THE INTERSECTION OF
            CORNWELL AND JORDAN ROADS.

&&

18
Local storm report, Sep 13, 5:57 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
557 PM CDT SAT SEP 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     TROPICAL STORM   3 SE SHREVEPORT         32.44N 93.77W
09/13/2008                   CADDO              LA   EMERGENCY MNGR

            MAJOR GAS LEAK NEXT TO DOWNED, LIVE POWERLINES ON
            BURLINGAME DR NEAR W 70TH ST.

&&

18
Local storm report, Sep 13, 6:18 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
618 PM CDT SAT SEP 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TROPICAL STORM   NW SHREVEPORT           32.47N 93.80W
09/13/2008                   CADDO              LA   NEWSPAPER

            *** 2 INJ *** TREE BLOWN ONTO A HOME ON JEFFERSON PAGE
            RD. TWO INJURIES REPORTED.

0600 PM     TROPICAL STORM   HAUGHTON                32.53N 93.51W
09/13/2008                   BOSSIER            LA   PUBLIC

            A TREE WAS BLOWN ONTO A HOME AT HWY 157 NEAR PRINCETON
            RD.

&&

18

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 11:33 PM CDTLake Wind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more7 hr
Sep 14, 7:13 AM CDTFlash Flood WarningSHVSabine4 hr
Sep 13, 8:27 PM CDTTornado WarningSHVNatchitoches33 min
Sep 13, 8:37 PM CDTTornado WarningSHVJackson, Natchitoches, Winn23 min
Sep 13, 11:31 PM CDTTornado WarningSHVGrant, Winn29 min
Sep 14, 2:43 AM CDTAreal Flood AdvisorySHVJackson, Ouachita2 hr
Sep 14, 9:12 AM CDTFlash Flood WarningSHVCaldwell, Grant, LaSalle, Winn2 hr

Nearby

River Flood Warnings in Louisiana, 2008River Flood Warnings in Arkansas, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.